Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


med change?
Jan 30, 2013

Have been using the following since June 1996: Lamivudine/150mg/2xdaily;Retrovir/100mg/2-3x daily;Indinavir/400mg/2-3xdaily;Acyclovir/200mg/3xdaily. Since March 2007:Gabapentin/600mg/3xdaily. Since June 2009: Crestor/5mg/1 daily. Viral load, CD4, liver and kidney function, etc. all good. Thinking of switching to Atripla out of concern for cardiovascular/triglycerides/kidney+liver functions. 1. drink moderately, 5x yearly marijuana use: concerns? 2. use Zomig(migraines): concerns? 3.if I do switch and need to drop Atripla immediately because of side affects: may I return to previous regime and how soon? or need to go to other treatment options? 4.taking Atripla on empty stomach and at night: heavy fat/protein dinner at 10 pm-when advisable to take Atripla afterwards? Thank you for any assistance you may offer dave meltzer meltzer56@hotmail.com

Response from Dr. Henry

If a thorough review of your HIV treatment history (including any resistance testing) suggests that the likelihood for drug resistance to low then consideration of a switch to an alternative regimen is worth discussing. In the absence of drug resistance many regimens available in US might be considered-a partial list:

Atripla as you discuss (waiting 2 + hours after your late night meal or in AM Complera (can take with that heavy evening meal) Stribild raltegravir based regimen simpler boosted PI regimen (ie ritonavir + atazanavir or daruanvir + either Truvada or Epzicom (if HLA B5701 nevative) maraviroc based regimen

Choice depends on many individual factors. If you do not tolerate the new regimen can usually revert back to your prior effective regimen.

KH



Previous
How can one maintain his erection when being on treatement of HIV?
Next
One Year of GI Issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement